Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 148, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 23, 2015, 1:19 PM CDT for Platte County, Missouri; Atchison County, Leavenworth County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 23, 2015, 2:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Atchison County, KS, Leavenworth County, KS, Platte County, MO
The radar
The Topeka radar (KTWX), 107 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS53 KEAX 231819
SVREAX
KSC005-103-MOC165-231900-
/O.NEW.KEAX.SV.W.0148.150623T1819Z-150623T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
NORTHWESTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 200 PM CDT
* AT 116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NORTONVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CUMMINGS...POTTER...LOWEMONT...BEAN LAKE...IATAN AND FORT
LEAVENWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3956 9538 3954 9511 3953 9510 3953 9500
3953 9488 3931 9493 3936 9519 3941 9519
3942 9544
TIME...MOT...LOC 1819Z 281DEG 28KT 3948 9530
HAIL...1.25IN
WIND...<50MPH
$$
MJ2 follow-up statements
615
WWUS53 KEAX 231838
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
138 PM CDT TUE JUN 23 2015
KSC005-103-MOC165-231900-
/O.CON.KEAX.SV.W.0148.000000T0000Z-150623T1900Z/
LEAVENWORTH KS-ATCHISON KS-PLATTE MO-
138 PM CDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PLATTE...SOUTHEASTERN ATCHISON AND NORTHERN LEAVENWORTH COUNTIES
UNTIL 200 PM CDT...
AT 137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
EASTON...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LOWEMONT...BEAN LAKE...IATAN AND FORT LEAVENWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3956 9538 3954 9511 3953 9510 3953 9500
3953 9488 3931 9493 3936 9519 3941 9519
3942 9544
TIME...MOT...LOC 1839Z 281DEG 28KT 3945 9510
HAIL...1.00IN
WIND...<50MPH
$$
MJ873
WWUS53 KEAX 231857
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 PM CDT TUE JUN 23 2015
KSC005-103-MOC165-231908-
/O.EXP.KEAX.SV.W.0148.000000T0000Z-150623T1900Z/
LEAVENWORTH KS-ATCHISON KS-PLATTE MO-
157 PM CDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PLATTE...
SOUTHEASTERN ATCHISON AND NORTHERN LEAVENWORTH COUNTIES WILL EXPIRE
AT 200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3956 9538 3954 9511 3953 9510 3953 9500
3953 9488 3931 9493 3936 9519 3941 9519
3942 9544
TIME...MOT...LOC 1858Z 281DEG 28KT 3942 9491
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:34 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 23, 12:34 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1234 PM CDT Tue Jun 23 2015 .DISCUSSION... Issued at 319 AM CDT TUE JUN 23 2015 The main concern in the short term will be for the potential for severe thunderstorms tonight mainly across northern Missouri. The focus for these storms will be a surface front that brought thunderstorms to the area last night. This front is analyzed across the southern CWA early this morning. This front will remain stationary most of the day before beginning to lift northward later in the day. This front may be the focus for afternoon convection as a shortwave is progged to move across northern Missouri this morning and may spark convection as it moves eastward into the area this afternoon. Have chance POPs across the area this afternoon in the vicinity of the front. Tonight this front begins to lift northward as a warm front it response to a surface low lifting northeastward from sern Colorado to northwestern Kansas. A nocturnal 35kt-45kt southwesterly LLJ will get ramped up late tonight. The LLJ jet will nose into the local area and override the warm front allow storms to develop north of the front which will be across northern Missouri by tonight. With good moisture, lift, elevated instability and 40-45kts of 0-6km shear it is possible that a storms or two will be capable of producing large hail. Thunderstorms will be ongoing Wednesday morning across northern Missouri however, the remainder of the day should remain dry and hot as the warm front lifts north of the CWA and the area remains capped. Highs Wednesday will rise into the upper 80s to lower 90s. Thunderstorm chances will increase across northern Missouri Wednesday night as there is the potential for a MCS to develop north of the area and may role southeastward into the northern CWA. A damaging wind gust can not be ruled out if storms do make it into extreme northern Missouri. Thursday and Friday models suggest that the front that lifted north of the area will again slowly sink southward through the CWA through that period. Several shortwaves will bring the chance for several rounds of thunderstorms through this period. Although isolated severe storms will be possible Thursday afternoon/evening the main concern may be for heavy rains as the front will be a slow mover and PWAT values are ranging between 1.50"-2.00" across the area. Highs Thursday will be in the mid 80s to lower 90s ahead of the front. However, with the front sitting across the CWA on Friday and with copious cloud cover, highs on Friday will only reach the mid 70s to lower 80s. As we move into next weekend and beyond, model solutions begin to diverge. Where models do agree is that the upper level pattern becomes more amplified with strong ridging across the western CONUS and troughing across the eastern CONUS. This leaves the area under cooler northwest flow aloft. As such, highs are only expected to reach the upper 70s and lower 80s. As far as precipitation, the EC is dry through the weekend as high pressure prevails. On Monday, however, it does push a cold front through the area allowing for showers and thunderstorms. The GFS, on the other hand, is dry Saturday but does produce thunderstorms Sunday afternoon as a shortwave moves through the area ahead of a cold front. The GFS then also pushes the cold front through the area Sunday night into Monday continuing thunderstorm chances. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1234 PM CDT TUE JUN 23 2015 Scattered showers and storms will continue around MCI and STJ for the next several hours, then some dissipation and eastward translation of the storms are expected by mid- to late-afternoon. Due to the scattered nature of the storms, have only tempo-ed storms directly headed for the terminals, and used VCTS for the remained of the time that storms are possible. Afterward, VFR conditions and east winds at speeds less than 10 kts are expected through the night. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Laflin
Hazardous weather outlook, Jun 23, 4:37 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 437 AM CDT TUE JUN 23 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-240945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 437 AM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE EARLY WEDNESDAY MORNING. SOME STORMS MAY CONTAIN LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL RETURN BOTH WEDNESDAY AND THURSDAY AFTERNOON. WITH HIGH TEMPERATURES IN THE LOWER 90S...HEAT INDEX VALUES WILL APPROACH 100 DEGREES BOTH DAYS. SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER ISOLATED SEVERE STORMS WILL BE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 23, 8:56 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 14 SW KIRKSVILLE 40.05N 92.77W
06/21/2015 E1.75 INCH ADAIR MO TRAINED SPOTTER
DELAYED REPORT FROM SATURDAY NIGHT.
&&
ADOLPHSONLocal storm report, Jun 23, 9:03 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 14 SW KIRKSVILLE 40.05N 92.77W
06/20/2015 E1.75 INCH ADAIR MO TRAINED SPOTTER
DELAYED REPORT FROM SATURDAY NIGHT.
&&
ADOLPHSONSpecial weather statement, Jun 23, 12:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT TUE JUN 23 2015
KSZ025-231830-
ATCHISON KS-
1251 PM CDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 130 PM
CDT...
AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MUSCOTAH...OR 16 MILES
NORTHWEST OF NORTONVILLE...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MUSCOTAH...EFFINGHAM...LANCASTER...ARRINGTON...HURON...FARMINGTON
AND CUMMINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3944 9557 3956 9558 3958 9557 3965 9557
3966 9556 3966 9537 3964 9514 3941 9518
3942 9556 3942 9558
TIME...MOT...LOC 1751Z 293DEG 25KT 3951 9560
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:21 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 39 min |
| Jun 22, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 47 min |
| Jun 22, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 51 min |
| Jun 22, 9:05 PM CDT | Flash Flood Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 6 hr |
| Jun 22, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 52 min |
| Jun 22, 9:49 PM CDT | Flash Flood Warning | EAX | Chariton, Linn, Macon | 6 hr |
| Jun 22, 9:53 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 52 min |
| Jun 22, 10:12 PM CDT | River Flood Warning | EAX | Chariton, Macon | 71 hr |
| Jun 22, 10:38 PM CDT | Special Weather Statement | EAX | Randolph | 37 min |
| Jun 23, 12:13 AM CDT | Special Weather Statement | EAX | Livingston | 32 min |
| Jun 23, 1:36 PM CDT | Areal Flood Advisory | EAX | Platte | 5 hr |
| Jun 23, 1:59 PM CDT | Special Weather Statement | EAX | Platte | 46 min |
| Jun 23, 12:51 PM CDT | Special Weather Statement | EAX | Atchison | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.